MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801325
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that discordant, non-reactive (negative) vitros ahcv results were obtained from a patient sample processed using vitros immunodiagnostic products ahcv reagent lots 5840, 5900 and 5921 on a vitros 3600 immunodiagnostic system.The results were considered discordant when compared to the results obtained using a non-vitros elisa (vector-best) method obtained from the same samples.A definitive assignable cause of the false negative results could not be determined with the information provided.According to the vitros ahcv ifu: a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions.Based on historical quality control results, an issue related to the vitros ahcv reagent is not a likely contributor of the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with the vitros ahcv reagent.No precision testing was performed on the vitros 3600 system at the time of the event and therefore, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.However, there was no indication of an instrument related issue as qc results were within expectations.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant, non-reactive (negative) vitros ahcv results were obtained from a patient sample processed using vitros immunodiagnostic products ahcv reagent lots 5840, 5900 and 5921 on a vitros 3600 immunodiagnostic system.The results were considered discordant when compared to the results obtained using a non-vitros elisa (vector-best) method obtained from the same samples.Patient 2 results of 0.54 and 0.80 s/c (non-reactive) versus the expected result of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reactive vitros ahcv results were reported from the laboratory.However, no treatment was initiated, altered or stopped based on the reported results.There have been no reported allegations of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HCV REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23424097
Report Number3007111389-2025-00116
Device Sequence Number8178993
Product Code MZO
UDI-Device Identifier10758750001095
UDI-Public(01)10758750001095(17)251224(11)250430(10)5900
Combination Product (Y/N)N
Initial Reporter CountryRS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/24/2025
Device Catalogue Number6801325
Device Lot Number5900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown